Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Having seizures, migraine, numbness in head. Because of seizures or side effects of medicines?

Hi, I have a history of seizures. i have experienced most of the types them. For the past few years my meds have kept me perfect with no seizures at all. Last Dec. though, I had a major funky seizure in which the left side of my body went numb. Just that tingly feeling, not dead weight numb. Dr Peng says it was a seizure, because there was no sign of stroke . Since then, I have had migraines. I had a seizure tonight. I remember being in one place then woke up in another. I had a migraine before it had and a worse one after. I went to the ER. They gave me imitrex for my migraine. My question is: Why is my head going numb? Are they seizures? Or is the side affects of the 100mgs Topamax?
Asked On : Sun, 2 Sep 2012
Answers:  1 Views:  120
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Neurologist 's  Response
Nov 2013
Thank you for contacting Healthcare Magic.
You have both migraine and epilepsy. Therefore, topamax (topiramate) is a good choice for you, as it is effective against both the conditions. Topamax is a fairly safe medication and the common side effects are tingling and numbness of feet & legs and weight loss. Numbness of head is usually not due to topamax. It is either due to after effect of seizure (post-ictal state) or a minor seizure.
Wishing you good health,
Dr Sudhir Kumar MD DM (Neurology)
Senior Consultant Neurologist
Apollo Health City, Hyderabad
Answered: Sun, 2 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor